MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 5X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 5X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4155040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A 5mm x 40mm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured upon first inflation at 15atm (atmospheres) while attempting to dilate a lesion in an arterial anastomosis.The balloon was removed intact.There was no reported patient injury.The device was prepped as per the instruction for use (ifu).The balloon was delivered without incident.The device was stored and handled per the instructions for use (ifu).The device was prepped normally, by maintaining negative pressure.There was no difficulty removing the product from the hoop and removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The contrast media used was non-cordis and the contrast to saline ratio was 50:50.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon inflated normally.The balloon was removed intact.An unknown cordis device was used to complete the procedure.The product was not returned for analysis.A product history record (phr) review of lot 82179274 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of an arterial anastomosis which may be fibrosed and calcified from frequent needling may have contributed to the reported event.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the limited information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, a 5mm x 40mm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured upon first inflation at 15 atmospheres (atm) while attempting to dilate a lesion in an arterial anastomosis.The balloon was removed intact.There was no reported patient injury.The device was prepped as per the instruction for use (ifu).The balloon was delivered without incident.The device was stored and handled per the instructions for use (ifu).The device was prepped normally, by maintaining negative pressure.There was no difficulty removing the product from the hoop and removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The contrast media used was ge omnipaque and the contrast to saline ratio was 50:50.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon inflated normally.The balloon was removed intact.An unknown cordis device was used to complete the procedure.The device will not be returned for evaluation as it was discarded.

Brand Name
POWERFLEX EXTREME 5X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10246595
Report Number9616099-2020-03776
Device Sequence Number594905
Product Code LIT
UDI-Device Identifier20705032001684
UDI-Public20705032001684
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number4155040S
Device Catalogue Number4155040S
Device Lot Number82179274
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2020
Initial Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1